Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 6, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Jul 22, 2025, 7:58 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jul 23, 2025, 7:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2025, 7:58 PM CDT (00:58 UTC)
- In effect from
- Jul 23, 2025, 7:00 AM CDT
- Expired
- Jul 24, 2025, 4:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
620 WHUS43 KGRB 230058 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 758 PM CDT Tue Jul 22 2025 WIZ022-230900- /O.NEW.KGRB.BH.S.0006.250723T1200Z-250724T0900Z/ Door- 758 PM CDT Tue Jul 22 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM CDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...From 7 AM CDT Wednesday through late Wednesday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ040-050-230900- /O.NEW.KGRB.BH.S.0006.250723T1400Z-250724T0600Z/ Kewaunee-Manitowoc- 758 PM CDT Tue Jul 22 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From Wednesday morning through late Wednesday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Sheppard
5 follow-up statements
905 WHUS43 KGRB 230840 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 340 AM CDT Wed Jul 23 2025 WIZ022-231645- /O.CON.KGRB.BH.S.0006.250723T1200Z-250724T0900Z/ Door- 340 AM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...From 7 AM CDT this morning through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ040-050-231645- /O.CON.KGRB.BH.S.0006.250723T1400Z-250724T0600Z/ Kewaunee-Manitowoc- 340 AM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From 9 AM CDT this morning through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JLA
791 WHUS43 KGRB 231521 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI Issued by National Weather Service Milwaukee/Sullivan WI 1021 AM CDT Wed Jul 23 2025 WIZ022-232330- /O.CON.KGRB.BH.S.0006.000000T0000Z-250724T0900Z/ Door- 1021 AM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ040-050-232330- /O.CON.KGRB.BH.S.0006.000000T0000Z-250724T0600Z/ Kewaunee-Manitowoc- 1021 AM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
712 WHUS43 KGRB 232014 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI Issued by National Weather Service Milwaukee/Sullivan WI 314 PM CDT Wed Jul 23 2025 WIZ022-240415- /O.CON.KGRB.BH.S.0006.000000T0000Z-250724T0900Z/ Door- 314 PM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ040-050-240415- /O.CON.KGRB.BH.S.0006.000000T0000Z-250724T0600Z/ Kewaunee-Manitowoc- 314 PM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
651 WHUS43 KGRB 240315 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1015 PM CDT Wed Jul 23 2025 WIZ022-240900- /O.CON.KGRB.BH.S.0006.000000T0000Z-250724T0900Z/ Door- 1015 PM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ040-050-240600- /O.CON.KGRB.BH.S.0006.000000T0000Z-250724T0600Z/ Kewaunee-Manitowoc- 1015 PM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TSK
330 WHUS43 KGRB 240603 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 103 AM CDT Thu Jul 24 2025 WIZ040-050-240715- /O.EXP.KGRB.BH.S.0006.000000T0000Z-250724T0600Z/ Kewaunee-Manitowoc- 103 AM CDT Thu Jul 24 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$ WIZ022-240900- /O.CON.KGRB.BH.S.0006.000000T0000Z-250724T0900Z/ Door- 103 AM CDT Thu Jul 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...Until 4 AM CDT early this morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JLA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 22, 6:57 PM CDT, 1 hour 1 minute earlier. Its key messages:
- Chances for showers and thunderstorms increase late tonight. Multiple rounds of showers and storms Wednesday through Thursday evening. Strong to severe storms and heavy rainfall will be possible at times.
- Heat and humidity increase through Wednesday and Thursday. Peak of heat will occur on Wednesday, with highs reaching the upper 80s to lower 90s, and heat indices soaring to 95 to 105 degrees.
Area forecast discussion, Jul 22, 6:57 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 657 PM CDT Tue Jul 22 2025 Updated aviation portion for 00Z TAF issuance .KEY MESSAGES... - Chances for showers and thunderstorms increase late tonight. Multiple rounds of showers and storms Wednesday through Thursday evening. Strong to severe storms and heavy rainfall will be possible at times. - Heat and humidity increase through Wednesday and Thursday. Peak of heat will occur on Wednesday, with highs reaching the upper 80s to lower 90s, and heat indices soaring to 95 to 105 degrees. && .DISCUSSION... Issued at 226 PM CDT Tue Jul 22 2025 Short Term...Tonight through Thursday Dry weather will persist into at least early tonight under surface high pressure and as upper level ridging continues to build in from the west. An MCV continues to track towards the area from the southwest, most notable via satellite imagery. This coincides fairly well with the leading edge of some deeper moisture and warm air advection, which will move in from the southwest by mid-morning Wednesday. Several models show these features could trigger storms, with development possible by early Wednesday morning. Other model solutions suggest the ridge and push of warmer air aloft will result in capping across at least the southern portion of the forecast area, with the storm chances getting pushed farther north. Overall, opted to maintain storm chances through the day tomorrow, with the highest chances in the north. There is the potential a few storms could approach or hit severe levels tomorrow given plenty of instability to go along with moderate deep layer shear. The other concern tomorrow will be hot and humid conditions. The best chance for the hottest conditions will be across the southern two rows of forecast area counties, where heat indices could reach up to 104. A Heat Advisory has been issued for these counties, aside from Kewaunee County, where onshore winds should keep it cooler. Some uncertainty does remain with the heat potential tomorrow, as morning storms and lingering clouds could keep temps from getting as hot as expected. Overall though, confidence is decent that there should be enough time late morning and afternoon for temperatures to recover if there is a round of morning storms. Storm chances will continue into Thursday, gradually shifting southward Thursday evening and overnight as a weak cold front drops through the area. Warm and humid conditions are expected Thursday, though it won't be as warm as tomorrow given the cold front passage along with plenty of clouds to go along with the storm chances. Long Term...Friday through Tuesday Overall shower/storm chances look lower Friday through the weekend, generally 10-20% through this period. Wouldn't be surprised by an isolated storm or two though, given weak shortwaves moving through later Saturday and again Sunday night. The pattern then looks a bit more active early next week, with increased shower/storm chances (20-40%) Monday and Tuesday. Somewhat cooler temps on Friday will quickly warm back up this weekend into early next week, with highs likely approaching or hitting 90 most places by Sunday. && .AVIATION...for 00Z TAF Issuance Issued at 634 PM CDT Tue Jul 22 2025 Widespread stratocumulus (mostly VFR, but with patchy MVFR over NC WI) covered most of the region early this evening. Some clearing had occurred in the lakeshore/Fox Valley areas. Satellite showed some elevated smoke across the region, though there was no evidence of significantly reduced visibility at the surface. The stratocumulus should gradually erode this evening, except possibly over NC WI. Models and statistical guidance support a low cloud deck (MVFR/IFR) developing over NC/C WI overnight into Wednesday morning, with improving conditions in the late morning and afternoon. A gradual increase in the low-level jet, an approaching H8 warm front and a surge of moisture and elevated instability should bring at least scattered showers and elevated thunderstorms to the region late tonight into Wednesday morning. The storms could bring a period of MVFR conditions to the eastern TAF sites, along with brief gusty winds and torrential rainfall. This activity should depart C/EC WI as the warm front lifts north Wednesday afternoon, but storms may continue to develop over northern WI. The afternoon convection will have more instability to work with, leading to greater potential for severe storms. Light SE-S winds are expected tonight, becoming S-SW with gusts over 20 knots during the late morning/afternoon Wednesday. .KOSH...Startocumulus was clearing over the Fox Valley early this evening. A hazy sky will occur this evening, due to elevated smoke, but only scattered sky cover is expected. A warm front will bring increased cloud cover and a chance of thunderstorms between 11z-15z/Wed, with brief MVFR conditions, gusty winds and heavy downpours. VFR conditions and at least partial clearing will occur as the warm front lifts north in the late morning and afternoon. Light SE-S winds tonight will become S-SSW on Wednesday, with gusts over 20 knots expected at times. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 7 PM CDT this evening for WIZ022- 040-050. Heat Advisory from noon to 8 PM CDT Wednesday for WIZ035>039-045- 048>050. && DISCUSSION.....DDV AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 22, 1:48 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI Issued by National Weather Service Milwaukee/Sullivan WI 148 PM CDT Tue Jul 22 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 148 PM CDT Tue Jul 22 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A Beach Hazard Statement is in effect through 7 pm this evening for the Lake Michigan beaches in Door, Kewaunee, and Manitowoc counties due to a high swim risk. Scattered thunderstorms are expected late tonight, especially over central and north-central Wisconsin. Severe storms with damaging winds are possible. Heavy rainfall could occur, along with a small potential for flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Periodic strong to severe thunderstorms and heavy rainfall will impact parts of the region from Wednesday through Thursday evening. Hot and very humid conditions are expected especially on Wednesday, when heat indices could reach 95 to 105 degrees. A Heat Advisory is in effect Wednesday for portions of central and east-central Wisconsin. A high swim risk may occur again Wednesday into Wednesday night for the Lake Michigan beaches of Door, Kewaunee, and Manitowoc counties. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind damage or hail to the National Weather Service in Green Bay. LMZ521-522-541>543-231900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 148 PM CDT Tue Jul 22 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a small chance of thunderstorms late tonight. A Small Craft Advisory is in effect from Sturgeon Bay to Sheboygan through 7 pm this evening due to persistent south winds and high waves. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Another Small Craft Advisory may be needed Wednesday into Wednesday night. Periodic strong to severe thunderstorms will occur Wednesday through Thursday night.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:54 PM CDT | Small Craft Advisory | GRB | 32 hr | |
| Jul 23, 2:10 PM CDT | Flood Watch | GRB | Langlade, Lincoln, Marathon, Oneida, Vilas | 11 hr |
| Jul 23, 3:30 PM CDT | Special Weather Statement | GRB | Lincoln | 45 min |
| Jul 23, 3:37 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 38 min |
| Jul 23, 3:58 PM CDT | Special Weather Statement | GRB | Marathon | 32 min |
| Jul 23, 4:09 PM CDT | Tornado Warning | GRB | Marathon | 20 min |
| Jul 23, 4:13 PM CDT | Special Weather Statement | GRB | Forest, Langlade | 47 min |
| Jul 23, 4:17 PM CDT | Special Weather Statement | GRB | Marathon | 43 min |
| Jul 23, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 48 min |
| Jul 23, 4:43 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| Jul 23, 5:00 PM CDT | Areal Flood Advisory | GRB | Marathon | 3 hr |
| Jul 23, 5:02 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Oconto, Shawano | 43 min |
| Jul 23, 5:14 PM CDT | Tornado Warning | GRB | Outagamie, Waupaca | 31 min |
| Jul 23, 5:16 PM CDT | Tornado Warning | GRB | Menominee, Oconto, Shawano | 29 min |
| Jul 23, 5:37 PM CDT | Special Marine Warning | GRB | 83 min | |
| Jul 23, 5:37 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto, Outagamie, Shawano, Waupaca | 38 min |
| Jul 23, 5:41 PM CDT | Tornado Warning | GRB | Oconto | 34 min |
| Jul 23, 5:59 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Shawano | 46 min |
| Jul 23, 6:13 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 30 min |
| Jul 23, 6:26 PM CDT | Severe Thunderstorm Warning | GRB | Door | 64 min |
| Jul 23, 6:29 PM CDT | Special Marine Warning | GRB | 91 min | |
| Jul 23, 6:37 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc, Outagamie | 38 min |
| Jul 23, 6:58 PM CDT | Special Marine Warning | GRB | 30 min |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.